Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 56, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 12, 2015, 2:48 PM CDT for Benson County, Ramsey County, North Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2015, 2:48 PM CDT (19:48 UTC)
- Expired
- Jul 12, 2015, 3:34 PM CDT
- In force
- 46 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Benson County, ND, Ramsey County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 127 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685
WUUS53 KFGF 121948
SVRFGF
NDC005-071-122045-
/O.NEW.KFGF.SV.W.0056.150712T1948Z-150712T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
248 PM CDT SUN JUL 12 2015
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RAMSEY COUNTY IN NORTHEASTERN NORTH DAKOTA...
SOUTHEASTERN BENSON COUNTY IN NORTHEASTERN NORTH DAKOTA...
* UNTIL 345 PM CDT
* AT 247 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CAMP
GRAFTON...OR OVER DEVILS LAKE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
DEVILS LAKE AROUND 250 PM CDT.
WEBSTER AROUND 305 PM CDT.
EDMORE AND DERRICK AROUND 325 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4795 9883 4796 9895 4804 9905 4853 9878
4853 9833 4824 9837
TIME...MOT...LOC 1947Z 211DEG 42KT 4807 9888
HAIL...1.25IN
WIND...60MPH
$$
DK2 follow-up statements
062
WWUS53 KFGF 122005
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
305 PM CDT SUN JUL 12 2015
NDC005-122015-
/O.CAN.KFGF.SV.W.0056.000000T0000Z-150712T2045Z/
BENSON ND-
305 PM CDT SUN JUL 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS !** WEAKENED.
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN NORTH DAKOTA.
LAT...LON 4853 9878 4853 9833 4824 9837 4807 9865
4806 9881 4806 9886 4805 9890 4809 9898
TIME...MOT...LOC 2005Z 212DEG 23KT 4811 9883
$$
NDC071-122045-
/O.CON.KFGF.SV.W.0056.000000T0000Z-150712T2045Z/
RAMSEY ND-
305 PM CDT SUN JUL 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL RAMSEY COUNTY...
AT 305 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DEVILS LAKE...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL RAMSEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4853 9878 4853 9833 4824 9837 4807 9865
4806 9881 4806 9886 4805 9890 4809 9898
TIME...MOT...LOC 2005Z 212DEG 23KT 4811 9883
HAIL...1.25IN
WIND...60MPH
$$
DK653
WWUS53 KFGF 122034
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
334 PM CDT SUN JUL 12 2015
NDC071-122043-
/O.CAN.KFGF.SV.W.0056.000000T0000Z-150712T2045Z/
RAMSEY ND-
334 PM CDT SUN JUL 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RAMSEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHEASTERN NORTH DAKOTA.
LAT...LON 4853 9878 4853 9833 4824 9837 4807 9865
4806 9881 4806 9886 4805 9890 4809 9898
TIME...MOT...LOC 2032Z 211DEG 42KT 4840 9857
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:33 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 12, 2:33 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 233 PM CDT SUN JUL 12 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 230 PM CDT SUN JUL 12 2015 SHORT TERM CAM MODEL GUIDANCE CONTINUES IN GOOD AGREEMENT WITH 2 MAIN AREAS OF CONVECTION THIS EVENING. THE FIRST INITIATES VCNTY DEVILS LAKE BASIN WITH ANOTHER STRONGER AREA OVER THE SE FA THEN PROPAGATING E-SE THROUGH THE EVENING. CAP HOLDING SO FAR BUT SUFFICE TO SAY ALL CONVECTIVE PARAMETERS IN PLACE FOR POTENTIALLY SIGNIFICANT SEVERE WX EVENT. BASED ON MODEL GUIDANCE CONVECTION SHOULD BE CLOSE TO EXITING THE FA BY SUNSET. REMNANTS OF SOUTH CENTRAL CANADIAN MID LEVEL TROUGH WILL DROP THROUGH THE FA TOMORROW SO WILL MAINTAIN POPS HOWEVER AIRMASS NOT NEARLY AS UNSTABLE. EXCEPT FOR THE SW FA TEMPERATURES WILL BE CLOSER TO AVERAGE. ANY REMAINING CONVECTION WILL DISSIPATE AT SUNSET. WITH DEWPOINTS CONTINUING IN THE 60S EXPECT SIMILAR MINIMUM TEMPERATURES. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 230 PM CDT SUN JUL 12 2015 MID LEVEL RIDGE BUILDS INTO MIDWEEK. RIPPLES OF ENERGY DROPPING DOWN FRONT OF THE RIDGE WILL CONTINUE TO BRING CHANCES FOR TSRA TO THE REGION WITH SEASONAL TEMPERATURES. MODELS IN GENERAL AGREEMENT FOR THIS FORECAST PERIOD...THUS WENT WITH A BLENDED SOLN ATTM. LOOKING FOR A BIT OF A CHANGE TO THE UPPER LEVEL PATTERN AS THE RIDGE OVER THE UPPER MIDWEST WEAKENS AND BECOMES MORE ZONAL. EXPECT TO SEE A FEW MORE IMPULSES MOVING THROUGH THE FLOW...TRIGGERING CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY. HOWEVER...LITTLE CHANGE IS EXPECTED TO TEMPERATURES...WITH HIGHS MAINLY IN THE LOW 80S AND LOWS AROUND 60. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1220 PM CDT SUN JUL 12 2015 AREAS OF MVFR CIGS ARE OCCURRING MAINLY EAST OF THE RED RIVER. EXPECT CIGS AT ALL SITES TO BE VFR WITHIN THE NEXT FEW HOURS WITH SFC HEATING...BUT LOOK FOR CLOUD BASES TO BE AROUND 4-6 KFT AS SFC DEW POINTS REMAIN IN THE MID TO UPPER 60S...RESULTING IN ABUNDANT LL MOISTURE FOR LOW BASED CU DEVELOPMENT. MAIN THREAT FOR STORMS WILL BE GENERALLY IN THE 21Z-02Z TIME FRAME AS BEST DYNAMICS COME TOGETHER FOR STORM DEVELOPMENT AT THAT TIME. WITH A MODERATE RISK OF SEVERE STORMS OVER LAKES COUNTRY OF MN...AND AN ENHANCED RISK ACROSS THE REST OF THE FA...AT A MINIMUM BROUGHT IN VCTS DURING THE PERIOD MOST FAVORABLE FOR STORMS TO IMPACT THE TAF SITES. OTHERWISE...LOOK FOR CONTINUED SRLY WINDS OF 10-15 KTS AHEAD OF THE MAIN LOW...WITH ERRATIC WINDS AND LLWS INVOF ANY THUNDERSTORMS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...VOELKER LONG TERM...HOPKINS/VOELKER AVIATION...HOPKINS
Hazardous weather outlook, Jul 12, 6:32 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 632 AM CDT SUN JUL 12 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 632 AM CDT SUN JUL 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL MINNESOTA...AN ENHANCED RISK EXTENDING INTO FAR SOUTHEASTERN NORTH DAKOTA...AND A SLIGHT RISK OF SEVERE STORMS ACROSS THE REST OF EASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA. STORMS WILL BE ONGOING THIS MORNING ACROSS NORTHWESTERN MINNESOTA. THE MORNING ACTIVITY WILL MAINLY HAVE A LIGHTNING THREAT...ALTHOUGH A FEW STORMS PULSING UP TO PRODUCE 1 INCH HAIL AND STRONG WIND GUSTS ARE NOT OUT OF THE QUESTION. THERE WILL BE REDEVELOPMENT THIS AFTERNOON AS A TROUGH OF LOW PRESSURE MOVES INTO THE REGION. THE MAIN FOCUS FOR STORM DEVELOPMENT WILL BE IN FAR SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA NEAR THE CENTER OF A WEAK SURFACE LOW AND A WARM FRONT. WITH A VERY HIGHLY UNSTABLE ATMOSPHERE...STORMS THAT DEVELOP WILL RAPIDLY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT AN ISOLATED TORNADO IS POSSIBLE. SEVERE STORMS WILL CONTINUE INTO SUNDAY EVENING BEFORE BEGINNING TO WEAKEN AFTER MIDNIGHT. BEFORE STORMS DEVELOP...THE HOT AND HUMID AIR WILL BRING HIGH HEAT INDEX VALUES TO PORTIONS OF THE REGION THIS AFTERNOON. LOCATIONS FROM SOUTHEASTERN NORTH DAKOTA INTO THE NORTHERN RED RIVER VALLEY COULD SEE HEAT INDEX VALUES CLIMB TO JUST ABOVE 100 DEGREES FOR A BRIEF PERIOD. THE HIGH HEAT INDEX VALUES ARE NOT EXPECTED TO BE PROLONGED...BUT THOSE PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD DRINK WATER AND TAKE FREQUENT BREAKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FAIRLY ACTIVE PATTERN SETS UP WITH MULTIPLE WEAK SYSTEMS BRINGING ROUNDS OF THUNDERSTORMS THROUGHOUT THE COMING WEEK. STORMS ARE NOT EXPECTED TO BE SEVERE MONDAY OR TUESDAY AS WINDS ALOFT WILL BE RELATIVELY WEAK...BUT LIGHTENING WILL BE A THREAT WITH ANY STORM. EXACT TIMING AND PLACEMENT OF THE STORMS IS UNCERTAIN AT THIS POINT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:54 PM CDT | Special Weather Statement | FGF | Benson | 66 min |
| Jul 11, 9:17 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Towner | 58 min |
| Jul 11, 10:10 PM CDT | Tornado Warning | FGF | Benson | 50 min |
| Jul 11, 11:01 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey, Towner | 59 min |
| Jul 11, 11:24 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey | 36 min |
| Jul 12, 12:19 AM CDT | Special Weather Statement | FGF | Benson | 56 min |
| Jul 12, 2:41 AM CDT | Special Weather Statement | FGF | Nelson | 34 min |
| Jul 12, 3:48 AM CDT | Special Weather Statement | FGF | Grand Forks | 57 min |
| Jul 12, 4:50 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 55 min |
| Jul 12, 3:37 PM CDT | Tornado Warning | FGF | Grand Forks, Steele, Traill | 38 min |
| Jul 12, 3:55 PM CDT | Severe Thunderstorm Warning | FGF | Nelson, Ramsey, Walsh | 65 min |
| Jul 12, 3:57 PM CDT | Tornado Warning | FGF | Grand Forks, Traill | 38 min |
| Jul 12, 4:03 PM CDT | Tornado Warning | FGF | Grand Forks | 42 min |
| Jul 12, 4:14 PM CDT | Tornado Warning | FGF | Grand Forks, Nelson, Walsh | 46 min |
| Jul 12, 4:46 PM CDT | Severe Thunderstorm Warning | FGF | Pembina, Walsh | 59 min |
| Jul 12, 5:04 PM CDT | Tornado Warning | FGF | Walsh | 41 min |
| Jul 12, 5:29 PM CDT | Severe Thunderstorm Warning | FGF | Walsh | 34 min |
| Jul 12, 5:43 PM CDT | Severe Thunderstorm Warning | FGF | Pembina, Walsh | 62 min |
| Jul 12, 6:23 PM CDT | Tornado Warning | FGF | Cass, Richland | 52 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.